Metformin and elevated liver enzymes

kwsstin
By kwsstin Latest Reply 2011-05-31 10:45:18 -0500
Started 2011-05-31 03:33:30 -0500

I've been on Metformin for about 4 years for metabolic syndrome (now my dr. considers it to be diabetes) and also have fatty liver. Recently my doctor cut my metformin in half because my liver enzymes went up quite a bit. I have heard of Metformin affecting the kidneys but has anyone heard of it affecting the liver? I now take 500mg Metformin and 10 units of Lantus every day and would really like to go back to just the Metformin.


1 reply

realsis77
realsis77 2011-05-31 10:45:18 -0500 Report

Yes everything we take must be filtred through the liver, so it is possiable that the medicine is creating a problem. You must be on the safe side when it comes to the liver no matter if you have to change meds. My father died from liver problems and it is horriable what can happen when the liver fails. So please if the medicine is causing problems with your liver listen to the doctor and switch! Liver problems are no joke! My father suffered a great deal before he passed away. Protect your liver at all costs! If it means going to injectables, do it. I take insulin two different kinds and its not so bad. So be on the safe side and let your liver heal. I believe it can heal if the irritant is removed. Such as the pills. Perhaps their is another pill that will be less destructive to your liver that you can try like januvia, or something. Id discuss this with my doctor and follow his advice. I wish you the very best! Good luck and God bless!

Next Discussion: Save Recipes »